This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Hypokalemia Following Rapid Titration of Quetiapine Treatment

Yu-Chung Lin, MD; Hao-Zong Chen, MD; Ta-Jen Chang, MD; and Hsien-Yuan Lane, PhD

Published: January 15, 2008

Article Abstract

Because this piece has no abstract, we have provided for your benefit the first 3 sentences of the full text.

Sir: Hypokalemia has been reported following regular treatmentwith typical antipsychotics in 13 Chinese patients1,2 and1 white individual3 and following treatment with clozapine,the prototype of atypical antipsychotics, in 1 Chinese patient.1Overdose toxicity was demonstrated in a case report on remarkablehypokalemia after combined use of 2 atypical antipsychotics:an exceedingly large dose, 100 mg, of risperidoneplus a therapeutic dose, 750 mg, of quetiapine.4 Hypokalemia,though infrequently identified, can be a serious adverse effectof antipsychotics.’ ‹


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Volume: 69

Quick Links: Psychotic Disorders , Schizophrenia and Schizoaffective Disorders

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Original Research

Young-Adult Social Outcomes of Attention-Deficit/Hyperactivity Disorder

ADHD that persisted into young-adulthood was associated with poorer outcomes in terms of education, employment, and emotional...

Read More...